Alert archive / Tennessee / Wind Advisories in 2011

Wind Advisory 19, NWS Morristown, TN

November 13, 20115 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Nov 13, 2011, 2:57 AM EST for 5 counties in Tennessee. It took effect at Nov 13, 2011, 10:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2011, 2:57 AM EST (07:57 UTC)
In effect from
Nov 13, 2011, 10:00 AM EST
Expired
Nov 13, 2011, 2:42 PM EST
In force
5 hr
Issued by
NWS Morristown, TN

Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 76 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WWUS74 KMRX 130757
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 AM EST SUN NOV 13 2011

...GUSTY SOUTHERLY WINDS TODAY...

.THE PRESSURE GRADIENT ACROSS THE TENNESSEE VALLEY AND THE WESTERN
OHIO VALLEY WILL TIGHTEN TODAY. SOUTH TO SOUTHWEST WINDS WILL
INCREASE TODAY WITH PERIODS OF HIGHER GUSTS.


TNZ012>014-035-036-131600-
/O.NEW.KMRX.WI.Y.0019.111113T1500Z-111113T2200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE
257 AM EST SUN NOV 13 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

* EVENT...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS.

* TIMING...WINDS WILL BECOME BREEZY THIS MORNING BECOMING STRONG
  BY THIS AFTERNOON.

* IMPACTS...WINDS MAY CAUSE UNSECURED ITEMS SUCH AS GARBAGE CANS
  AND LAWN FURNITURE TO BE BLOWN AROUND. TRAVEL ON WEST-EAST
  ROADWAYS WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
2 follow-up statements
971 
WWUS74 KMRX 131515
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EST SUN NOV 13 2011

...GUSTY SOUTHERLY WINDS TODAY...

.THE PRESSURE GRADIENT ACROSS THE TENNESSEE VALLEY AND THE
WESTERN OHIO VALLEY WILL TIGHTEN TODAY. SOUTH TO SOUTHWEST WINDS
WILL INCREASE TODAY WITH PERIODS OF HIGHER GUSTS.

TNZ012>014-035-036-132200-
/O.CON.KMRX.WI.Y.0019.000000T0000Z-111113T2200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE
1015 AM EST SUN NOV 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* EVENT...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER 
  GUSTS.

* TIMING...WINDS WILL BECOME STRONG BY THIS AFTERNOON.

* IMPACTS...WINDS MAY CAUSE UNSECURED ITEMS SUCH AS GARBAGE CANS 
  AND LAWN FURNITURE TO BE BLOWN AROUND. TRAVEL ON WEST-EAST 
  ROADWAYS WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
798 
WWUS74 KMRX 131942
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
242 PM EST SUN NOV 13 2011


TNZ012>014-035-036-132045-
/O.CAN.KMRX.WI.Y.0019.000000T0000Z-111113T2200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE
242 PM EST SUN NOV 13 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 


THE THREAT OF STRONG WINDS HAS DIMINISHED. HOWEVER...IT WILL STILL
BE BREEZY AT TIMES LATE THIS AFTERNOON...WITH SOUTHWESTERLY WINDS
OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE AT
TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 13, 12:30 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 13, 12:30 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1230 AM EST SUN NOV 13 2011

.AVIATION...SHORT WAVE MOVING RAPIDLY NORTHEAST INTO THE OHIO VALLEY
PRODUCING A SHIELD OF CI CLOUDS ACROSS THE SOUTHERN APPALACHIANS.
LITTLE IN THE WAY OF LOW LEVEL MOISTURE SO FLIGHT CONDITIONS WILL
REMAIN VFR. MORE SHORT WAVE ENERGY WILL PASS HARMLESSLY NORTHWEST OF
THE SOUTHEASTERN U.S. ON SUNDAY WITH A SLIGHT INCREASE IN MOISTURE
OFF THE GULF OF MEXICO. STILL NOTHING MORE THAN SCATTERED CU AT CHA
SO ANOTHER DECENT DAY FOR FLIGHT OPERATIONS. PRESSURE GRADIENT WILL
BE TIGHT WITH A LOW LEVEL JET IN PLACE THROUGH THE PERIOD.
MAINTAINED LOW LEVEL WIND SHEAR AT CHA AND TYS FOR APPROXIMATELY THE
FIRST HALF OF THE TAF PERIOD AS FAST MOVING FLOW CONTINUES JUST
ABOVE A RATHER CALM SURFACE WIND.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, Nov 12, 5:53 AM EST, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 AM EST SAT NOV 12 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
553 AM EST SAT NOV 12 2011 /453 AM CST SAT NOV 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.